J Korean Ophthalmol Soc > Volume 59(1); 2018 > Article
Journal of the Korean Ophthalmological Society 2018;59(1):93-97.
DOI: https://doi.org/10.3341/jkos.2018.59.1.93    Published online January 15, 2018.
A Case of Central Serous Chorioretinopathy after Tadalafil Treatment.
Yo Sep Yoon, Seunghwan Lee, Je Moon Woo, Jung Kee Min
Department of Ophthalmology, Ulsan University Hospital, University of Ulsan College of Medicine, Ulsan, Korea. mk2ace@daum.net
Tadalafil 복용 후 발생한 중심장액맥락망막병증 1예
윤요셉⋅이승환⋅우제문⋅민정기
울산대학교 의과대학 울산대학교병원 안과학교실
Correspondence:  Jung Kee Min,
Email: mk2ace@daum.net
Received: 9 November 2017   • Revised: 23 November 2017   • Accepted: 1 January 2018
Abstract
PURPOSE
To describe a patient who presented with central serous chorioretinopathy after 2 months of tadalafil administration without any other underlying disease or medication. CASE SUMMARY: A 49-year-old male patient was transferred from a local clinic with metamorphopsia and decreased visual acuity in the right eye. His visual acuity was 6/20 in the right eye and 18/20 in the left eye. The fundus examination showed a large serous detachment between the superior and inferior blood vessel arcades in the right retina. In his medical history, he used tadalafil three times a week for 2 months. His medication was then stopped, and a follow-up examination was scheduled. After 2 months, a fundus examination showed resolution of the subretinal fluid, and his corrected visual acuity recovered to 20/20. CONCLUSIONS: Tadalafil (Cialis®) is a phosphodiesterase (PDE)-5 inhibitor and predominantly prescribed for the treatment of erectile dysfunction. PDE–5 inhibitors may be potent vasodilators in the retina and choroid, and may induce choroidal vessel engorgement leading to leakage across the retinal pigment epithelium and accumulation of subretinal fluid in selected patients. When making a diagnosis as central serous chorioretinopathy, the physician should confirm the causative drugs that are easy to miss, by performing a thorough review of the patient's medical history and promptly terminating the causative drugs.
Key Words: Central serous chorioretinopathy;Cialis®;Phosphodiesterase (PDE)-5 inhibitor;Tadalafil


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos08@ophthalmology.org                

Copyright © 2021 by Korean Ophthalmological Society.

Developed in M2PI

Close layer
prev next